|Combination Steroid Therapy for Wasting
Jan 22, 2002
I have been positive since 1991 and a couple of years ago I went into a wasting syndrome. I presently am on Epivir, Zerit, and Viracept and my T-cells are 580 and Viral load is 800. My doctor put me on Oxandrin in gradually increased dosages until I was doing 20mg/day. At 1st the results were noticeable but seemed to loose its effect. I was also on testerone 100mg/wk. After awhile it was not working any more and I developed severe diarehea. My doctor then put me on deca-durablin in increasing doses until I took 100mg/wk. with little results. My doctor then prescribed Serostim which I recently finished a 12 week program. I have developed muscle mass but not to any great extent. My feeling is that I should probably cycle these drugs or use a combination of them. Is is safe to do a combination of testosterone, deca, and oxandrin for 12 weeks and then go back on serostim and testosterone
Response from Ms. Fields-Gardner
It is interesting that you didn't mention any exercise or diet efforts to support your anabolic medications. While they may not work the same on everyone, we do know that you should get enough calories and exercise to maximize the effect of these medications.
But, before I get ahead of myself, you need to start with looking realistically at your weight for your height and frame size to determine if it is a weight issue. Then look at body composition to determine if it is an issue of muscle tissues. If it is weight, but not really muscles that are a problem, then calories are an important feature of supporting treatment. If it is muscles and not weight, then exercise is a more important feature. If it is both, then a combination of exercise, diet, and medications can be optimized.
Many clients cycle their medications that are aimed at improving weight and body composition. It can allow your body to somewhat "normalize" its own function inbetween cycles once you are where you need to be for weight and body composition. While you get into that with your physician, take the opportunity to check to see if you need a diet and exercise makeover in the process.
Eat Certain Foods??
- Is Vomiting A Symptom Of Acute HIV Infection?
- Odds Of Getting HIV Sex With A Prostitute
- Burning Red Spots After Masturbation Worried I Have HIV
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore On Tongue After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.